Boletín de la Sociedad Matemática Mexicana

, Volume 24, Issue 2, pp 319–327 | Cite as

Some cubics with finite-dimensional motive

  • Robert LaterveerEmail author
Original Article


This small note presents in any dimension a family of cubics that have finite-dimensional motive (in the sense of Kimura). As an illustration, we verify a conjecture of Voevodsky for these cubics and a conjecture of Murre for the Fano variety of lines of these cubics.


Algebraic cycles Chow groups Motives Finite-dimensional motives Cubics 

Mathematics Subject Classification

14C15 14C25 14C30 



This note is a belated echo of the Strasbourg 2014-2015 groupe de travail based on the monograph [35]. Thanks to all the participants for the pleasant and stimulating atmosphere. Many thanks to Yasuyo, Kai, and Len for lots of enjoyable after-work apéritifs.


  1. 1.
    André, Y.: Motifs de dimension finie Astérisque 299, 115–145 (2005)Google Scholar
  2. 2.
    Beauville, A.: Sur l’anneau de Chow d’une variété abélienne. Math. Ann. 273, 647–651 (1986)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Brion, M.: Log homogeneous varieties. In: Actas del XVI Coloquio Latinoamericano de Algebra, Revista Matemática Iberoamericana, Madrid (2007). arXiv:math/0609669
  4. 4.
    de Cataldo, M., Migliorini, L.: The Chow groups and the motive of the Hilbert scheme of points on a surface. J. Algebra 251(2), 824–848 (2002)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Colliot–Thélène, J.-L.: \(CH_0\)–trivialité universelle d’hypersurfaces cubiques presque diagonales. arXiv:1607.05673
  6. 6.
    Deligne, P.: La conjecture de Weil pour les surfaces \(K3\). Invent. Math. 15, 206–226 (1972)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Guletskiĭ, V., Pedrini, C.: The Chow motive of the Godeaux surface. In: Beltrametti, M.C., et al. (eds.) Algebraic Geometry, A Volume in Memory of Paolo Francia. Walter de Gruyter, Berlin, New York (2002)zbMATHGoogle Scholar
  8. 8.
    Ivorra, F.: Finite dimensional motives and applications (following S.-I. Kimura, P. O’Sullivan and others), In: Autour des motifs, Asian-French Summer School on Algebraic Geometry and Number Theory (2011).
  9. 9.
    Iyer, J.: Murre’s conjectures and explicit Chow-Künneth projectors for varieties with a nef tangent bundle. Trans. Am. Math. Soc. 361, 1667–1681 (2008)CrossRefGoogle Scholar
  10. 10.
    Iyer, J.: Absolute Chow-Künneth decomposition for rational homogeneous bundles and for log homogeneous varieties. Mich. Math. J. 60(1), 79–91 (2011)CrossRefGoogle Scholar
  11. 11.
    Jannsen, U.: Motivic sheaves and filtrations on Chow groups. In: Jannsen U. et al (eds.), Motives, Proceedings of Symposia in Pure Mathematics Vol. 55, Part 1, pp. 245–302 (1994)Google Scholar
  12. 12.
    Jannsen, U.: On finite-dimensional motives and Murre’s conjecture. In: Nagel, J., Peters, C. (eds.) Algebraic Cycles and Motives. Cambridge University Press, Cambridge (2007)zbMATHGoogle Scholar
  13. 13.
    Kahn, B., Sebastian, R.: Smash-nilpotent cycles on abelian 3-folds. Math. Res. Lett. 16, 1007–1010 (2009)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Katsura, T., Shioda, T.: On Fermat varieties. Tohoku Math. J. 31(1), 97–115 (1979)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Kimura, S.: Chow groups are finite dimensional, in some sense. Math. Ann. 331, 173–201 (2005)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Kleiman, S.: The standard conjectures. In: Jannsen, U. et al. (eds.), Motives, Proceedings of Symposia in Pure Mathematics Vol. 55, Part 1, pp. 3–20 (1994)Google Scholar
  17. 17.
    Laterveer, R.: A family of cubic fourfolds with finite–dimensional motive. Submitted to J. Math. Soc. JpnGoogle Scholar
  18. 18.
    Laterveer, R.: A remark on the motive of the Fano variety of lines of a cubic. Ann. Math. Québec 41(1), 141–154 (2017)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Laterveer, R.: Some elementary examples of quartics with finite–dimensional motive. Ann. Univ. Ferrara (2016) doi: 10.1007/s11565-016-0263-x MathSciNetCrossRefGoogle Scholar
  20. 20.
    Murre, J.: On a conjectural filtration on the Chow groups of an algebraic variety, parts I and II. Indag. Math.-New Ser. 4, 177–201 (1993)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Murre, J., Nagel, J., Peters, C.: Lectures on the theory of pure motives, American Mathematical Society University Lecture Series 61. American Mathematical Society, Providence (2013)Google Scholar
  22. 22.
    Pedrini, C.: On the finite dimensionality of a \(K3\) surface. Manuscr. Math. 138, 59–72 (2012)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Pedrini, C., Weibel, C.: Some surfaces of general type for which Bloch’s conjecture holds. In: Period Domains, Algebraic Cycles, and Arithmetic. Cambridge University Press, Cambridge (2015) (to appear)Google Scholar
  24. 24.
    Scholl, T.: Classical motives. In: Jannsen, U. et al (eds.) Motives, Proceedings of Symposia in Pure Mathematics Vol. 55, Part 1, pp. 163–188 (1994)Google Scholar
  25. 25.
    Sebastian, R.: Smash nilpotent cycles on varieties dominated by products of curves. Compos. Math. 149, 1511–1518 (2013)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Sebastian, R.: Examples of smash nilpotent cycles on rationally connected varieties. J. Algebra 438, 119–129 (2015)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Shen, M., Vial, C.: The Fourier Transform for Certain HyperKähler Fourfolds. Mem. Am. Math. Soc. 240, No. 1139 (2016)CrossRefGoogle Scholar
  28. 28.
    Shioda, T.: The Hodge conjecture for Fermat varieties. Math. Ann. 245, 175–184 (1979)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Vial, C.: Projectors on the intermediate algebraic Jacobians. N. Y. J. Math. 19, 793–822 (2013)zbMATHGoogle Scholar
  30. 30.
    Vial, C.: Remarks on motives of abelian type. Tohoku Math. J. 69(2), 195–220 (2017)MathSciNetCrossRefGoogle Scholar
  31. 31.
    Vial, C.: Niveau and coniveau filtrations on cohomology groups and Chow groups. Proc. LMS 106(2), 410–444 (2013)MathSciNetzbMATHGoogle Scholar
  32. 32.
    Vial, C.: Chow-Künneth decomposition for \(3\)- and \(4\)-folds fibred by varieties with trivial Chow group of zero-cycles. J. Algebr. Geom. 24, 51–80 (2015)Google Scholar
  33. 33.
    Voevodsky, V.: A nilpotence theorem for cycles algebraically equivalent to zero. Int. Math. Res. Notices 4, 187–198 (1995)Google Scholar
  34. 34.
    Voisin, C.: Bloch’s conjecture for Catanese and Barlow surfaces. J. Differ. Geom. 97, 149–175 (2014)MathSciNetCrossRefGoogle Scholar
  35. 35.
    Voisin, C.: Chow Rings, Decomposition of the Diagonal, and the Topology of Families. Princeton University Press, Princeton and Oxford (2014)CrossRefGoogle Scholar
  36. 36.
    Xu, Z.: Algebraic cycles on a generalized Kummer variety. Int. Math. Res. Notices (2016). doi: 10.1093/imrn/rnw266

Copyright information

© Sociedad Matemática Mexicana 2017

Authors and Affiliations

  1. 1.CNRS-IRMA, Université de StrasbourgStrasbourg cedexFrance

Personalised recommendations